<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 9 Issue 3" %>
Equality of Schur and Skew Schur Functions
Stephanie van Willigenburg
Department of Mathematics, University of British Columbia, Vancouver, BC V6T 1Z2, Canada
steph@math.ubc.ca
Annals of Combinatorics 9 (3) p.355-362 September, 2005
AMS Subject Classification: 05E05, 05E10
Abstract:
We determine the precise conditions under which any skew Schur function is equal to a Schur function over both infinitely and finitely many variables.
Keywords: Schur function, skew Schur function, Littlewood-Richardson coefficients

References:

1. L. Billera, H. Thomas, and S. van Willigenburg, Decomposable compositions, symmetric quasisymmetric functions and equality of ribbon schur functions, preprint, available in: http://arXiv.org/abs/math/0405434.

2. W. Fulton, Young Tableaux, Cambridge University Press, Cambridge, UK, 1997.

3. R. Stanley, Enumerative Combinatorics, Vol. 2, Cambridge University Press, Cambridge, UK, 1999.

4. J. Stembridge, Multiplicity-free products of Schur functions, Ann. Combin. 5 (2001) 113--121.